Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Pregnancy Scares » Spotting on birth control?

 - UBBFriend: Email this page to someone!    
Author Topic: Spotting on birth control?
paranoidguy123
Neophyte
Member # 109266

Icon 1 posted      Profile for paranoidguy123     Send New Private Message       Edit/Delete Post 
Hey guys, recently me and my girlfriend had sex. We used condoms, she's on the patch, and I always withdraw before ejaculating.
Now I know she's supposed to be on the patch for 3 weeks, and then off for 1, but she tried skipping her period and during that week she got spotting. Is this normal while on the patch? Should I be worried about a pregnancy maybe due to improper condom usage or something?

Posts: 5 | Registered: Jan 2014  |  IP: Logged | Report this post to a Moderator
Sam W
Scarleteen Volunteer
Member # 108189

Icon 1 posted      Profile for Sam W     Send New Private Message       Edit/Delete Post 
Hi there,

Have you had a chance to read this yet?

http://www.scarleteen.com/cgi-bin/forum/ultimatebb.cgi?/ubb/get_topic/f/10/t/002611.html#000000

Posts: 1292 | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
paranoidguy123
Neophyte
Member # 109266

Icon 1 posted      Profile for paranoidguy123     Send New Private Message       Edit/Delete Post 
So the article puts me in the category of low risk/no risk.
How do I know if a condom fails? It didn't break but what are the chances of sperm leaking out the bottom?

Also is it normal to have spotting when trying to skip a period?

Posts: 5 | Registered: Jan 2014  |  IP: Logged | Report this post to a Moderator
Sam W
Scarleteen Volunteer
Member # 108189

Icon 1 posted      Profile for Sam W     Send New Private Message       Edit/Delete Post 
Correct. Assuming you used the condom correctly, those chances are pretty much zero. Plus, you were using two back-up methods (her patch and withdrawl).

The patch is actually not a reccomended method of period suppression, so the spotting is likely a result of her trying to use it that way. You may want to direct her to this article:

the Contraceptive Patch

[ 01-07-2014, 09:15 PM: Message edited by: Sam W ]

Posts: 1292 | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
paranoidguy123
Neophyte
Member # 109266

Icon 1 posted      Profile for paranoidguy123     Send New Private Message       Edit/Delete Post 
Hey again, so she did get her period a few days after your post (at least we think) but its been continuing for 2 weeks!

What could be causing this?

She's waiting for her doctor to call her back but it could be a few days, so i'm just looking for some ideas.

Thanks!

Posts: 5 | Registered: Jan 2014  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
Using any medication (including birth control) in a way that it is not intended to be used, such as skipping a period, can result in side effects. The bleeding your girlfriend is having is most likely due to trying to skip a period.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
paranoidguy123
Neophyte
Member # 109266

Icon 1 posted      Profile for paranoidguy123     Send New Private Message       Edit/Delete Post 
thats what i thought, thank you!
Posts: 5 | Registered: Jan 2014  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3